JOURNAL BROWSE
Search
Advanced SearchSearch Tips
GEGENBAUER WAVELETS OPERATIONAL MATRIX METHOD FOR FRACTIONAL DIFFERENTIAL EQUATIONS
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
GEGENBAUER WAVELETS OPERATIONAL MATRIX METHOD FOR FRACTIONAL DIFFERENTIAL EQUATIONS
UR REHMAN, MUJEEB; SAEED, UMER;
  PDF(new window)
 Abstract
In this article we introduce a numerical method, named Gegenbauer wavelets method, which is derived from conventional Gegenbauer polynomials, for solving fractional initial and boundary value problems. The operational matrices are derived and utilized to reduce the linear fractional differential equation to a system of algebraic equations. We perform the convergence analysis for the Gegenbauer wavelets method. We also combine Gegenbauer wavelets operational matrix method with quasilinearization technique for solving fractional nonlinear differential equation. Quasilinearization technique is used to discretize the nonlinear fractional ordinary differential equation and then the Gegenbauer wavelet method is applied to discretized fractional ordinary differential equations. In each iteration of quasilinearization technique, solution is updated by the Gegenbauer wavelet method. Numerical examples are provided to illustrate the efficiency and accuracy of the methods.
 Keywords
Gegenbauer polynomials;Gegenbauer wavelets;operational matrices;fractional differential equations;convergence analysis;quasilinearization;
 Language
English
 Cited by
 References
1.
A. Ali, M. A. Iqbal, and S. T. Mohyud-Din, Hermite wavelets method for boundary value problems, Int. J. Mod. Appl. Phys. 3 (2013), no. 1, 38-47.

2.
A. Arikoglu and I. Ozkol, Solution of fractional differential equations by using differential transform method, Chaos Solitons Fractals 34 (2007), no. 5, 1473-1481. crossref(new window)

3.
E. Babolian and F. Fattahzdeh, Numerical solution of differential equations by using Chebyshev wavelet operational matrix of integration, Appl. Math. Comput. 188 (2007), no. 1, 417-426. crossref(new window)

4.
R. E. Bellman, Functional equations in the theory of dynamic programming. II. Nonlinear differential equations, Proc. Natl. Acad. Sci. 41 (1955), 482-485. crossref(new window)

5.
R. E. Bellman, Functional equations in the theory of dynamic programming. V. Positivity and quasilinearity, Proc. Natl. Acad. Sci. 41 (1955), 743-746. crossref(new window)

6.
R. E. Bellman and R. E. Kalaba, Quasilinearization and nonlinear boundary-value problems, American Elsevier Publishing Company, 1965.

7.
C. Chen and C. Hsiao, Haar wavelet method for solving lumped and distributed-parameter systems, IEE P.-Contr. Theor. Appl. 144 (1997), 87-94. crossref(new window)

8.
I. Daubechies, Orthonormal bases of compactly supported wavelets, Comm. Pure Appl. Math. 41 (1988), no. 7, 909-996. crossref(new window)

9.
M. Dehghan and M. Lakestani, Numerical solution of nonlinear system of second-order boundary value problems using cubic B-spline scaling functions, Int. J. Comput. Math. 85 (2008), no. 9, 1455-1461. crossref(new window)

10.
J. V. Devi, F. A. McRae, and Z. Drici, Generalized quasilinearization for fractional differential equations, Comput. Math. Appl. 59 (2010), no. 3, 1057-1062. crossref(new window)

11.
J. V. Devi and C. Suseela, Quasilinearization for fractional differential equations, Commun. Appl. Anal. 12 (2008), no. 4, 407-418.

12.
K. T. Elgindy and K. A. Smith-Miles, Solving boundary value problems, integral, and integro-differential equations using Gegenbauer integration matrices, J. Comput. Appl. Math. 237 (2013), no. 1, 307-325. crossref(new window)

13.
A. E. M. El-Mesiry, A. M. A. El-Sayed, and H. A. A. El-Saka, Numerical methods for multi-term fractional (arbitrary) orders differential equations, Appl. Math. Comp. 160 (2005), no. 3, 683-699. crossref(new window)

14.
S. A. El-Wakil, A. Elhanbaly, and M. A. Abdou, Adomian decomposition method for solving fractional nonlinear differential equations, Appl. Math. Comput. 182 (2006), no. 1, 313-324. crossref(new window)

15.
N. Engheta, On fractional calculus and fractional multipoles in electromagnetism, IEEE T. Antenn. Propag. 44 (1996), no. 4, 554-566. crossref(new window)

16.
I. Hashim, O. Abdulaziz, and S. Momani, Homotopy analysis method for fractional IVPs, Commun. Nonlinear Sci. Numer. Simul. 14 (2009), no. 3, 674-684. crossref(new window)

17.
E. Hesameddini, S. Shekarpaz, and H. Latifizadeh, The Chebyshev wavelet method for numerical solutions of a fractional oscillator, Int. J. Appl. Math. Research 1 (2012), no. 4, 493-509.

18.
A. Kilicman and Z. A. A. Al Zhour, Kronecker operational matrices for fractional calculus and some applications, Appl. Math. Comp. 187 (2007), no. 1, 250-265. crossref(new window)

19.
V. V. Kulish and J. L. Lage, Application of fractional calculus to fluid mechanics, J. Fluids Eng. 124 (2002), 803-806. crossref(new window)

20.
C. Lederman, J.-M. Roquejoffre, and N. Wolanski, Mathematical justification of a nonlinear integrodifferential equation for the propagation of spherical flames, Ann. Mat. Pura Appl. 183 (2004), no. 2, 173-239. crossref(new window)

21.
U. Lepik, Solving PDEs with the aid of two-dimensional Haar wavelets, Comput. Math. Appl. 61 (2011), no. 7, 1873-1879. crossref(new window)

22.
Y. Li, Solving a nonlinear fractional differential equation using Chebyshev wavelets, Commun. Nonlinear Sci. Numer. Simul. 15 (2010), no. 9, 2284-2292. crossref(new window)

23.
R. L. Magin, Fractional calculus models of complex dynamics in biological tissues, Comput. Math. Appl. 59 (2010), no. 5, 1586-1593. crossref(new window)

24.
F. Mainardi, Fractional calculus: some basic problems in continuum and statistical mechanics, in: A. Carpinteri, F. Mainardi (Eds.), Fractals and Fractional Calculus in Continuum Mechanics, pp. 291-348, Springer-Verlag, New York, 1997.

25.
M. Meerschaert and C. Tadjeran, Finite difference approximations for two-sided space-fractional partial differential equations, Appl. Numer. Math. 56 (2006), no. 1, 80-90. crossref(new window)

26.
R. N. Mohapatra, K. Vajravelu, and Y. Yin, An improved quasilinearization method for second order nonlinear boundary value problems, J. Math. Anal. Appl. 214 (1997), no. 1, 55-62. crossref(new window)

27.
C. A. Monje, Y. Q. Chen, B. M. Vinagre, D. Xue, and V. Feliu, Fractional-order systems and controls, Advances in Industrial Control, Springer, 2010.

28.
M. Razzaghi and S. Yousefi, The Legendre wavelets operational matrix of integration, Internat. J. Systems Sci. 32 (2001), no. 4, 495-502. crossref(new window)

29.
M. Razzaghi and S. Yousefi, Legendre wavelets method for constrained optimal control problems, Math. Methods Appl. Sci. 25 (2002), no. 7, 529-539. crossref(new window)

30.
M. Rehman and R. A. Khan, A numerical method for solving boundary value problems for fractional differential equations, Appl. Math. Model. 36 (2012), no. 3, 894-907. crossref(new window)

31.
U. Saeed and M. Rehman, Haar wavelet-quasilinearization technique for fractional nonlinear differential equations, Appl. Math. Comput. 220 (2013), 630-648. crossref(new window)

32.
U. Saeed and M. Rehman, Wavelet-Galerkin quasilinearization method for nonlinear boundary value problems, Abstr. Appl. Anal. 2014 (2014), Article ID 868934, 10 pages.

33.
U. Saeed and M. Rehman, Hermite wavelet method for fractional delay differential equations, J. Difference Equations 2014 (2014), Article ID 359093, 8 pages. crossref(new window)

34.
L. R. Soares, H. M. de Oliveira, and R. J. D. Sobral Cintra, New compactly supported scaling and wavelet functions derived from Gegenbauer polynomials, Electrical and Computer Engineering, Canadian Conference on 2-5 May 2004 (vol.4) (2004), 2347-2350; DOI: 10.1109/CCECE.2004.1347717. crossref(new window)

35.
S. G. Venkatesh, S. K. Ayyaswamy, and S. R. Balachandar, The Legendre wavelet method for solving initial value problems of Bratu-type, Comput. Math. Appl. 63 (2012), no. 8, 1287-1295. crossref(new window)

36.
Y. Wang and Q. Fan, The second kind Chebyshev wavelet method for solving fractional differential equations, Appl. Math. Comp. 218 (2012), no. 17, 8592-8601. crossref(new window)

37.
Y.Wang, H. Song, and D. Li, Solving two-point boundary value problems using combined homotopy perturbation method and Greens function method, Appl. Math. Comput. 212 (2009), no. 2, 366-376. crossref(new window)